SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Byard RW, Cox M, Stockham P. J. Forensic Sci. 2016; 61(6): 1546-1548.

Affiliation

Flinders University, Sturt Rd, Bedford Park, SA 5042, Australia.

Copyright

(Copyright © 2016, American Society for Testing and Materials, Publisher John Wiley and Sons)

DOI

10.1111/1556-4029.13212

PMID

27723094

Abstract

The body of a 19-year-old male was found apparently concealed underneath bushes with recent head and facial trauma, and multiple superficial abrasions. Subsequently, it was discovered that the decedent had been running into objects and buildings following the ingestion the evening before of what was thought to be lysergic acid diethylamide (LSD). Blood staining of a nearby wall close to where the body was lying was in keeping with the described behavior. Toxicology revealed 3,4-methylenedioxymethamphetamine (Ecstasy), in addition to two only recently available drugs 2-(4-bromo-2,5-dimethoxyphenyl)-N-[(2-methoxyphenyl)methyl]ethanamine, (25B-NBOMe), and 1-(3,4-methylenedioxyphenyl)-2-(1-pyrrolidinyl)-1-butanone, (MDPBP). At autopsy, the skull was fractured with cerebral swelling, contusions, and subarachnoid hemorrhage. Death was due to blunt cranial trauma against a background of mixed drug toxicity. The case demonstrates a rare cause of death in a drug-induced acute delirium, as well as highlighting two new designer street drugs that may result in significant aberrant behavior.

© 2016 American Academy of Forensic Sciences.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print